Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 31, 2012, 2:54 AM MDT for Richland County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 2:54 AM MDT (08:54 UTC)
- Expired
- Jul 31, 2012, 3:30 AM MDT
- In force
- 36 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Richland County, MT
The radar
The Glasgow radar (KGGW), 172 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3510 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746
WUUS55 KGGW 310854
SVRGGW
MTC083-310930-
/O.NEW.KGGW.SV.W.0079.120731T0854Z-120731T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
254 AM MDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
* UNTIL 330 AM MDT.
* AT 249 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF LAMBERT...OR 25
MILES WEST OF SIDNEY...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LAMBERT...SIDNEY AND FAIRVIEW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
DAMAGING WINDS UP TO 75 MPH MPH WERE REPORTED IN 35 MILES WEST OF
SIDNEY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4740 10405 4756 10460 4762 10460 4762 10477
4764 10485 4793 10485 4796 10405
TIME...MOT...LOC 0852Z 270DEG 40KT 4778 10465
$$
GFF
WEATHER.GOV/GLASGOW1 follow-up statement
682
WWUS55 KGGW 310929
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
329 AM MDT TUE JUL 31 2012
MTC083-310939-
/O.EXP.KGGW.SV.W.0079.000000T0000Z-120731T0930Z/
RICHLAND-
329 AM MDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND COUNTY WILL
EXPIRE AT 330 AM MDT...
AT 326 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHEAST OF SIDNEY...MOVING TO THE EAST AT 45
MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED
SEVERE SO THE WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 4740 10405 4756 10460 4762 10460 4762 10477
4764 10485 4793 10485 4796 10405
TIME...MOT...LOC 0929Z 270DEG 40KT 4776 10404
$$
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:12 PM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 8:12 PM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 812 PM MDT MON JUL 30 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... CONVECTIVE ACTIVITY HAS DECLINED IN INTENSITY OVER SOUTHWEST PARTS OF THE CWA. NONETHELESS...Q-VECTOR CONVERGENCE AHEAD OF A LITTLE SHORTWAVE IMPULSE IN THE MID-LEVEL FLOW IS FORECAST BY THE GFS MODEL TO CONTINUE OVER NORTHEAST MONTANA THROUGH TUESDAY MORNING...WITH THIS ENERGY GRADUALLY MOVING EASTWARD. CURRENT RADAR ALSO SHOWS A FAIRLY LARGE AREA OF PRECIPITATION WEST OF THE CWA. THUS HAVE INCREASED THE COVERAGE FOR SIGNIFICANT POPS TO MOST OF THE CWA OVERNIGHT. SHOWER ACTIVITY COULD ALSO BE FED BY MOISTURE ADVECTION AS THE LOW LEVEL JET INCREASES DIURNALLY TONIGHT AHEAD OF A TROUGH OF LOW PRESSURE TO THE WEST. MARTIN PREVIOUS FORECAST... LARGE AREA OF UPPER LEVEL HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SOUTHERN HIGH PLAINS THROUGH WEDNESDAY. AN UPPER LEVEL TROUGH OVER THE NORTHEAST PACIFIC WILL SEND SHORTWAVES ACROSS THE PAC NW AND WRN CANADA AND EFFECTIVELY FLATTEN THE NORTHWARD EXTENT OF THE RIDGE OVER MT. THE FIRST SUCH SHORTWAVE CURRENTLY OVER SOUTHEAST BRITISH COLUMBIA WILL CONTINUE MOVING NORTHEAST TONIGHT...PULLING THE BETTER DYNAMICS ASSOCIATED WITH IT NORTH OF MT. HOWEVER...STEEP MID LEVEL LAPSE RATES RIDING OVER THE HIGHER TERRAIN OF CENTRAL MT WILL TIE INTO DEVELOPING LOW PRESSURE AT THE SURFACE...DECENT BULK SHEAR...INCREASING WEAK TO MODERATE LOW LEVEL JET AND ASSOCIATED POLEWARD MOISTURE TRANSPORT OVER ERN MT TO RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS TONIGHT...FOCUSED MAINLY SOUTH OF THE MISSOURI RIVER. ANY STORMS THAT MOVE IN EARLY IN THE EVENING WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS 45 TO 55 MPH AND A SMALL PROBABILITY OF 60+ MPH. THE SURFACE BOUNDARY WILL MOVE THROUGH TUESDAY MORNING AND WINDS WILL SHIFT TO THE NW. COULD GET BREEZY IN THE 10 TO 20 MPH RANGE IN THE AFTERNOON AS PRESSURE GRADIENT TIGHTENS. NO REAL COLD AIR ADVECTION FOR TUESDAY...SO HIGHS WILL BE SIMILAR TO TODAY...IF NOT SLIGHTLY WARMER. LOOKS LIKE A SIMILAR PATTERN FOR TUESDAY NIGHT INTO WEDNESDAY WITH YET ANOTHER SHORTWAVE DAMPING OUT AS IT BUCKS INTO THE RIDGE OVER MT AND WEAK LOW PRESSURE AT THE SURFACE POTENTIALLY FOCUSING SOME ISOLATED CONVECTION OVERNIGHT INTO WED MORNING...AGAIN MAINLY ACROSS THE SOUTHERN TIER OF NE MT. CONFIDENCE A LITTLE LOWER FOR TUES NIGHT SO KEPT RAIN CHANCES IN THE SLIGHT CATEGORY. THERE SHOULD BE A HEIGHTENED AWARENESS OF FIRE DANGER TUESDAY AFTERNOON WITH RELATIVE HUMIDITIES EXPECTED TO DROP INTO THE 10 TO 15 PERCENT RANGE AND NORTHWEST WINDS TO BLOW 10 TO 15 MPH WITH HIGHER GUSTS ACROSS AREAS ALONG AND SOUTH OF THE MISSOURI BREAKS. HELD OFF ON ISSUING A RED FLAG WARNING AFTER COORDINATING WITH SURROUNDING OFFICES ON THIS MARGINAL MID-SUMMER EVENT. MOYER .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE MAIN STORY IN THE LONG TERM FORECAST PERIOD IS THE STORM SYSTEM WHICH WILL PROVIDE SOME RELIEF FOR NORTHEAST MONTANA IN THE FORM OF COOLER TEMPERATURES AND THE CHANCE FOR SOME GOOD WETTING RAINS. THE TIME FRAME FOR THESE STORM WILL BE FROM FRIDAY MORNING THROUGH SATURDAY MORNING WITH MAINLY HOT AND DRY CONDITIONS ON EITHER SIDE OF IT. THE TIGHT UPPER LEVEL SHORT WAVE TROUGH...AT TIMES A SMALLER BUT POTENT CLOSED UPPER LOW SYSTEM...WHICH WILL PROVIDE NORTHEAST MONTANA WITH THESE WEEKEND STORMS...GOES THROUGH AN INTERESTING TRANSITION LATE WEDNESDAY NIGHT. PREVIOUS TO WEDNESDAY IT IS A LOBE EXTENSION OF THE YUKON/ALASKAN LOW CENTER. BY WEDNESDAY NIGHT...THE YUKON/ALASKA LOW PASSES IT TRAPEZE STYLE...AS ANOTHER LOBE EXTENSION...TO THE LARGER HUDSON BAY UPPER LOW CENTER. THE UPPER LOW COMPLEX CENTERED OVER HUDSON BAY GRABS HOLD OF IT AND SWEEPS IT ALONG THE EASTERN SLOPES OF THE CANADIAN FRONT RANGE AND THE US NORTHERN HIGH PLAINS. THIS TRAJECTORY WILL BRING THE SMALL CLOSED UPPER LOW OVER OUR CWA THROUGH THE EARLY PORTIONS OF THIS COMING WEEKEND. LONG TERM MODEL QPF SOLUTIONS SHOW FAIRLY GOOD AGREEMENT WITH WIDESPREAD WETTING RAINS FOR OUR CWA FROM 12Z ON FRIDAY THROUGH 06Z ON SATURDAY WITH QUICK CLEARING ON ITS HEELS FROM THE WEST AS THE UPPER LEVEL RIDGE RAPIDLY RE-BUILDS THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES SATURDAY...THEN QUICKLY FLATTENS INTO A ZONAL FLOW TO END THE FORECAST PERIOD. BMICKELSON PREVIOUS LONG TERM DISCUSSION...WEAK SHORTWAVE MOVING EAST ALONG MT/SASK BORDER WEDNESDAY NIGHT WILL FLATTEN RIDGE INTO A NEARLY ZONAL FLOW FOR THURSDAY. UPPER TROUGH MOVING SOUTHEAST FROM NORTHERN BRITISH COLUMBIA WILL PASS THROUGH MONTANA AND SASKATCHEWAN THURSDAY NIGHT AND FRIDAY. THE SYSTEM WILL BRING A COLD FRONT THROUGH NORTHEAST MONTANA THURSDAY NIGHT. THIS FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. MOISTURE APPEARS TO BE LIMITED BUT THERE IS GOOD UPPER LEVEL DYNAMICS WITH THIS SYSTEM. FRIDAY WILL BE BREEZY AND COOLER WITH STRONG ENOUGH NORTHWEST WINDS THAT A LAKE WIND ADVISORY IS LIKELY FOR FORT PECK LAKE. NORTHWEST FLOW ALOFT WILL LINGER INTO SATURDAY BUT WARMER AIR WILL START RETURNING TO THE AREA. ECMWF HAS AN UPPER RIDGE BUILDING BACK INTO THE AREA BY SUNDAY WHILE THE GFS HAS A MORE ZONAL FLOW ALOFT. BOTH MODELS MAINTAIN A WARMING TREND THROUGH SUNDAY BUT THE ECMWF CONTINUES IT INTO MONDAY WHILE THE GFS WANTS TO BRING A COLD FRONT THROUGH. AT THIS POINT WILL KEEP NEXT MONDAY'S TEMPERATURES SIMILAR TO SUNDAY AND LET FURTHER MODEL RUNS SORT OUT THE DIFFERENCES. FORRESTER && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR ALL TAF SITES TONIGHT AND TUESDAY. THUNDERSTORM DEVELOPMENT TONIGHT WILL BE ISOLATED. A REVIEW OF THE 00Z GGW SOUNDING REVEALED AN INVERTED V WIND PROFILE SUGGESTING THAT THE MAIN THREAT FROM ANY STORM WILL BE WIND GUSTS UP TO AROUND 40KTS PLUS. EXPECT SOME MID TO HIGH LEVEL CEILINGS TONIGHT AND TUESDAY MORNING. GENERAL WINDS ARE EXPECTED TO SHIFT AROUND TO THE WEST BY TUESDAY AFTERNOON. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 30, 2:36 PM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 236 PM MDT MON JUL 30 2012 MTZ016-021>023-025>027-060-310845- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON- PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- 236 PM MDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE AND WIND GUSTS 45 TO 55 MPH. AN ISOLATED SEVERE STORM WITH WIND GUSTS OVER 60 MPH IS POSSIBLE EARLY THIS EVENING WEST OF JORDAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017>020-024-059-061-062-310845- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- RICHLAND-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 236 PM MDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 30, 10:30 PM MDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1030 PM MDT MON JUL 30 2012 MTZ016-017-059-061-310530- PHILLIPS-VALLEY- 1030 PM MDT MON JUL 30 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA... EASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA... UNTIL 1130 PM MDT. AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SACO...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN THE ADVISORY INCLUDE... HINSDALE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4893 10681 4846 10641 4830 10730 4859 10752 TIME...MOT...LOC 0429Z 242DEG 32KT 4846 10727 SCT WEATHER.GOV/GLASGOW
Special weather statement, Jul 30, 11:19 PM MDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1119 PM MDT MON JUL 30 2012
MTZ018-061-310615-
DANIELS-VALLEY-
1119 PM MDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA...
NORTHWESTERN DANIELS COUNTY IN NORTHEAST MONTANA...
UNTIL 1215 AM MDT.
AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF OPHEIM...MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
OPHEIM...
PORT OF OPHEIM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4875 10566 4857 10654 4857 10672 4885 10698
4900 10672 4900 10587
TIME...MOT...LOC 0519Z 237DEG 36KT 4878 10669
SCT
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 30, 11:36 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1136 PM MDT MON JUL 30 2012 MTZ017-022-023-310630- GARFIELD-MCCONE-VALLEY- 1136 PM MDT MON JUL 30 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA... NORTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA... NORTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA... UNTIL 1230 AM MDT. AT 1133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF THE PINES REC AREA...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... THE PINES REC AREA... DUCK CREEK REC AREA... FORT PECK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4819 10618 4786 10604 4769 10687 4790 10698 TIME...MOT...LOC 0536Z 252DEG 37KT 4784 10681 GFF WEATHER.GOV/GLASGOW
Local storm report, Jul 31, 1:06 AM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
106 AM MDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 7 SE DEVILS CRK REC ARE 47.56N 107.53W
07/30/2012 M60.00 MPH GARFIELD MT MESONET
SOUTH SAWMILL CREEK RAWS
1140 PM TSTM WND GST 14 NNW HELL CREEK REC A 47.80N 107.02W
07/30/2012 M60.00 MPH VALLEY MT MESONET
KING COULEE RAWS
1155 PM TSTM WND GST 1 WNW THE PINES RECREAT 47.84N 106.64W
07/30/2012 M58.00 MPH VALLEY MT MESONET
&&
GREGFSpecial weather statement, Jul 31, 1:27 AM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
127 AM MDT TUE JUL 31 2012
MTZ026-310830-
PRAIRIE-
127 AM MDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL AND SOUTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
UNTIL 230 AM MDT.
AT 122 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TERRY THIS STORM WAS NEARLY
STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
TERRY...FALLON AND RURAL AREAS OF CENTRAL AND SOUTHERN PRAIRIE
COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4659 10545 4660 10545 4660 10547 4662 10550
4666 10550 4666 10557 4701 10552 4686 10502
4686 10482 4657 10486 4657 10542
TIME...MOT...LOC 0726Z 180DEG 0KT 4669 10543
GFF
WEATHER.GOV/GLASGOWLocal storm report, Jul 31, 2:46 AM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
246 AM MDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST 12 SSE SPROLE 47.95N 104.94W
07/31/2012 M74 MPH RICHLAND MT TRAINED SPOTTER
TRAINED SPOTTER WITH A WIND ANEMOMETER MEASURED A 74 MPH
GUST. SUSTAINED WINDS WERE 56 MPH.
&&
RMORGANThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:30 PM MDT | Special Weather Statement | GGW | Valley | 60 min |
| Jul 30, 11:19 PM MDT | Special Weather Statement | GGW | Valley | 56 min |
| Jul 30, 11:36 PM MDT | Special Weather Statement | GGW | Valley | 54 min |
| Jul 31, 12:13 AM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 31 min |
| Jul 31, 1:27 AM MDT | Special Weather Statement | GGW | Prairie | 63 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.